Cushings syndrome is caused by long-term exposure to too much cortisol, a hormone that your adrenal gland makes. Sometimes, taking synthetic hormone medicine to treat an inflammatory disease leads to Cushing's. Some kinds of tumors secrete a hormone that can cause your body to make too much cortisol.
Cushing's syndrome is rare. Some symptoms are
Your treatment will depend on why you have too much cortisol. If it is because you have been taking synthetic hormones, a lower dose may control your symptoms. If a tumor caused it, surgery and other therapies may be needed. Most of the time, Cushing's syndrome can be cured.
National Institute of Neurological Disorders and Stroke
References and abstracts from MEDLINE/PubMed (National Library of Medicine)
Also available in Spanish
|Home | Health Topics | Drugs & Supplements | Encyclopedia | Dictionary | News | Directories | Other Resources|
|Disclaimers | Copyright | Privacy | Accessibility | Quality Guidelines
U.S. National Library of Medicine, 8600 Rockville Pike, Bethesda, MD 20894
National Institutes of Health | Department of Health & Human Services
|Date last updated: 23 July 2008
Topic last reviewed: 15 August 2008